Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 29, 2020, 3:01 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 29, 2020, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 3:01 AM CDT (08:01 UTC)
- In effect from
- Apr 29, 2020, 1:00 PM CDT
- Expired
- Apr 29, 2020, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
923 WWUS83 KGLD 290801 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 201 AM MDT Wed Apr 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ACROSS THE TRI-STATE AREA... .Warm and dry weather is expected on Wednesday with high temperatures in the low 70s and north winds gusting up to 30 mph. Critical fire weather conditions will occur in the afternoon and early evening hours today for northwest Kansas and southwest Nebraska. Dry weather conditions are also expected in east-central Colorado, but winds will likely stay below warning criteria west of the Colorado/Kansas border. KSZ001>004-013>016-027>029-041-042-NEZ079>081-292200- /O.UPG.KGLD.FW.A.0003.200429T1800Z-200430T0000Z/ /O.NEW.KGLD.FW.W.0008.200429T1800Z-200430T0000Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 201 AM MDT Wed Apr 29 2020 /301 AM CDT Wed Apr 29 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 016...027...028...029...041...042...079...080 AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ today to 6 PM MDT /7 PM CDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 12 PM MDT (1 PM CDT) through 6 PM MDT (7 PM CDT) Wednesday. * Winds...North 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the low 70s. * Lightning...None expected. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
673 WWUS83 KGLD 290850 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 250 AM MDT Wed Apr 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ACROSS THE TRI-STATE AREA... .Warm and dry weather is expected on Wednesday with high temperatures in the low 70s and north winds gusting up to 35 mph. Critical fire weather conditions will occur in the afternoon and early evening hours today for northwest Kansas and southwest Nebraska. Dry weather conditions are also expected in east- central Colorado, but winds will likely stay below warning criteria west of the Colorado/Kansas border. KSZ001>004-013>016-027>029-041-042-NEZ079>081-292200- /O.CON.KGLD.FW.W.0008.200429T1800Z-200430T0000Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 250 AM MDT Wed Apr 29 2020 /350 AM CDT Wed Apr 29 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 12 PM MDT (1 PM CDT) through 6 PM MDT (7 PM CDT) Wednesday. * Winds...North 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the low 70s. * Lightning...None expected. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
446 WWUS83 KGLD 291710 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1110 AM MDT Wed Apr 29 2020 KSZ001>004-013>016-027>029-041-042-NEZ079>081-300000- /O.CON.KGLD.FW.W.0008.200429T1800Z-200430T0000Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1110 AM MDT Wed Apr 29 2020 /1210 PM CDT Wed Apr 29 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 12 PM MDT (1 PM CDT) through 6 PM MDT (7 PM CDT) Wednesday. * Winds...North 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Temperatures...In the low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
250 WWUS83 KGLD 292354 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 554 PM MDT Wed Apr 29 2020 KSZ001>004-013>016-027>029-041-042-NEZ079>081-300100- /O.EXP.KGLD.FW.W.0008.000000T0000Z-200430T0000Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 554 PM MDT Wed Apr 29 2020 /654 PM CDT Wed Apr 29 2020/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028...029... 041...042...079...080 AND 081... With winds decreasing and relative humidity values increasing across the region this evening, the red flag warning will be allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 29, 12:02 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 29, 12:02 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1102 PM MDT Tue Apr 28 2020
.UPDATE...
Issued at 747 PM MDT Tue Apr 28 2020
Update issued to adjust forecast with latest obs info and to
cancel the Red Flag warning, as conditions around the area have
improved into sunset.
&&
.SHORT TERM...(This evening through Friday)
Issued at 215 PM MDT Tue Apr 28 2020
Tonight...clear with low temperatures ranging from the 30s in far
eastern Colorado to the mid 30s to mid 40s elsewhere. Northwest
winds generally 10 to 20 mph through midnight increasing to 15 to
near 25 mph after midnight.
Wednesday-Wednesday night...breezy to windy north/northwest winds in
the morning slowly decreasing from west to east in the afternoon.
Sunny with a high temperature in the low 70s. Generally clear during
the night with low temperatures near 40.
Thursday-Thursday night...warmer under an approaching upper ridge
axis. High temperatures are expected to be in the low to mid 80s.
Increasing high clouds during the night with low temperatures in the
low 50s.
Friday...warmest day of the week under broad upper ridging. High
temperatures reach the mid 80s to near 90 in far eastern Colorado,
low 90s generally east of the CO/KS border.
.LONG TERM...(Friday night through Tuesday)
Issued at 109 PM MDT Tue Apr 28 2020
Heading into the weekend, temperatures will remain warm through
Saturday. Highs will range from the low to mid-80s across the
region.
A series of shortwave troughs will move through the region over the
remainder of the forecast period. Showers and thunderstorms will be
possible through the extended forecast, primarily in the afternoon
and evening hours. High temperatures will be in the 70s on Sunday
and Monday. A cold front moving through the region late Monday
night into Tuesday will bring cooler air in with it. Highs on
Tuesday will be in the 60s to low 70s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1102 PM MDT Tue Apr 28 2020
VFR skies thru the forecast period for both terminals.
Winds for KGLD, NW around 10kts thru 10z, then NW 15-30kts. By
22z, N 10-15kts becoming S 5-10kts by 05z Tursday. LLWS 06z-13z
350@45kts for FL020.
Winds for KMCK, NW around 15kts thru 13z, then NNW around
20-30kts, becoming NE around 5-10kts by 02z Thursday. LLWS 06z-
13z 340@45kts for FL020.
&&
.FIRE WEATHER...
Issued at 215 PM MDT Tue Apr 28 2020
Wednesday...a fire weather watch is in effect for critical fire
weather conditions to be met for all but far eastern Colorado
where near critical fire weather conditions are expected.
Thursday and Friday...near critical fire weather conditions are
expected across the entire Tri-State area.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch Wednesday afternoon for KSZ001>004-013>016-
027>029-041-042.
CO...NONE.
NE...Fire Weather Watch Wednesday afternoon for NEZ079>081.
&&
UPDATE...JN
SHORT TERM...99
LONG TERM...AW
AVIATION...JN
FIRE WEATHER...99Hazardous weather outlook, Apr 28, 8:43 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 743 PM MDT Tue Apr 28 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300145- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 743 PM MDT Tue Apr 28 2020 /843 PM CDT Tue Apr 28 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... A Fire Weather Watch for critical fire weather conditions is in effect for all but far eastern Colorado. Near critical fire weather conditions are expected across the entire Tri-State area Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight.
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.